Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 129, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 3, 2014, 11:54 AM CDT for Cole County, Missouri. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2014, 11:54 AM CDT (16:54 UTC)
- Expired
- Oct 4, 2014, 1:30 PM CDT
- In force
- 26 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
217
WGUS43 KLSX 031654
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 AM CDT FRI OCT 3 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
The Moreau River near
...Jefferson City
.This Flood Warning is a result of the most recent rainfall event.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-041654-
/O.NEW.KLSX.FL.W.0129.141003T1654Z-141004T1830Z/
/JCMM7.1.ER.141003T1601Z.141003T1630Z.141003T1830Z.NO/
1154 AM CDT FRI OCT 3 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Moreau River near Jefferson City.
* At 11:30 AM Friday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast: The river will fall below flood stage later today.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/04 10/05 10/06 10/07 10/08
Moreau River
Jefferson City 17.0 17.15 8.7 3.0 2.3 2.2 2.2
&&
LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207
3855 9214
$$2 follow-up statements
310
WGUS83 KLSX 040116
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CDT FRI OCT 3 2014
...The flood warning continues for the following rivers in
Missouri...
The Moreau River near
...Jefferson City
.This Flood Warning is a result of the most recent rainfall event.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-050116-
/O.EXT.KLSX.FL.W.0129.000000T0000Z-141005T0654Z/
/JCMM7.1.ER.141003T1601Z.141003T2245Z.141004T0654Z.NO/
816 PM CDT FRI OCT 3 2014
The Flood Warning continues for
the Moreau River near Jefferson City
* until late Saturday night.
* At 7:30 PM Friday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river has crested and is forecast to fall below
flood stage after midnight tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/04 10/05 10/06 10/07 10/08
Moreau River
Jefferson City 17.0 18.11 13.6 3.1 2.4 2.3 2.2
&&
LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207
3855 9214
$$694
WGUS83 KLSX 041543
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1043 AM CDT SAT OCT 4 2014
...The flood warning is cancelled for the following river in Missouri...
The Moreau River near
...Jefferson City
THIS FLOOD WARNING IS CANCELLED!
&&
MOC051-041613-
/O.CAN.KLSX.FL.W.0129.000000T0000Z-141005T0654Z/
/JCMM7.1.ER.141003T1601Z.141003T2245Z.141004T0300Z.NO/
1043 AM CDT SAT OCT 4 2014
The Flood Warning is cancelled for
the Moreau River near Jefferson City.
* At 9:30 AM Saturday the stage was 6.5 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 10:00 PM Friday.
* Forecast: The river will continue to fall.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/05 10/06 10/07 10/08 10/09
Moreau River
Jefferson City 17.0 6.46 2.8 2.3 2.3 2.2 2.2
&&
LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207
3855 9214
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 3, 10:29 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 3, 10:29 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1029 AM CDT Fri Oct 3 2014 .UPDATE: Issued at 1025 AM CDT Fri Oct 3 2014 A strong secondary shortwave is in the process of deepening out the upper level TROF over the Midwest. Although more moisture starved than its predecessor yesterday, it has nevertheless been a good cool-season example of how strong forcing can overcome lack of moisture with radar returns in MO showing a solid band of quick hitting SHRA. This shortwave pcpn should be further enhanced diurnally this afternoon with the heating of the day with introduction of some thunder as well. Main forecast change here is boosting PoPs to likely most areas with a period of showers that will give most areas a hundredth or two of rainfall. The pcpn associated with this should be gone by nightfall as it moves off to the east. Otherwise, clouds will prevail for much of the day as strong lo level CAA builds in. The end result will be falling temps throughout the day after morning max temps, with nightfall readings expected to be in the upper 40s and low 50s. Strong gusty NW winds will also prevail today with gusts as high as 35 mph expected...but below advisory levels. TES && .SHORT TERM: (Through Late This Afternoon) Issued at 321 AM CDT Fri Oct 3 2014 What a difference 24 hours makes. The region is in store for a blustry fall day - the first so far this season with temperatures some 15-20 degrees below average. The initial cold front associated with the synoptic cyclone over the northern Great Lakes is about to come through St. Louis. It should be located across the far eastern fringe of the CWA at 12z, and most of the remaining initial rainfall should be to the east as well. Northwest winds gusting from 30-35 mph will aid in strong cold advection today in the wake of the front and this will increase this afternoon as a secondary vort max digs across the area in strong cyclonic flow aloft. This vort max is already producing measurable rainfall across portions of Nebraska, and the large scale lift is forecast to increase as it drives across the area this afternoon. Virtually all of the hi res models show rain/scattered showers. There could even be a few rumbles of thunder across far east central and southeast MO into southwest IL where cold air aloft/steep lapse rates will contribute to some weak CAPE. Glass .LONG TERM: (Tonight through Thursday) Issued at 321 AM CDT Fri Oct 3 2014 Chilly temperatures tonight with lows across the area in the 30s. All indications are that they should remain above freezing but will need to keep an eye on north central MO. Another good thing is that the westerly surface winds are progged to remain around 7-10 kts which is not favorable for frost development. We remain under the influence of the deep upper trof and cyclonic flow on Saturday with another chilly day and well below average temperatures. Mean heights aloft then gradually rise Sunday through the upcoming week with a much flatter flow aloft and greater heights by the later half of the week. This should result in an overall moderating temperature trend. Problematic is Mon-Wed there will be a series of disturbances in the cyclonic flow aloft. At this time, one of these could bring spotty showers on Monday. Glass && .AVIATION: (For the 12z TAFs through 12z Saturday Morning) Issued at 552 AM CDT Fri Oct 3 2014 First wave of post-frontal IFR ceilings will clear KCPS and KSTL by around TAF issuance time this morning, then additional high-end MVFR ceilings will move back in at all TAF sites by late this morning. Ceilings will gradually lift to VFR this afternoon. Scattered light showers are possible this afternoon, however visibilities should remain VFR. Clouds will clear around 00z tonight as drier airmass moves in. Winds will be a concern today, with NW winds gusting to 25 knots at times. Gusty winds will subside by sunset. Specifics for KSTL: IFR ceilings and drizzle will be exiting KSTL TAF site by around 12Z this morning, however another disturbance moving in later today will bring another round of high-end MVFR or low end VFR ceilings this afternoon. A few light showers are also possible. Northwest winds will be gusty today to near 25 knots, but will subside by sunset. Skies will also clear around 00z. Expect west to northwest winds to once again pick up Saturday afternoon and may gust to near 20 knots. Browning && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 3, 4:13 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 413 AM CDT FRI OCT 3 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-040915- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 413 AM CDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. A FEW OF THE STRONGEST STORMS COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
In the hours before
Local storm report, Oct 3, 8:40 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 AM CDT FRI OCT 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM HEAVY RAIN 1 S MEDORA 39.16N 90.14W
10/03/2014 M7.02 INCH MACOUPIN IL TRAINED SPOTTER
STORM TOTAL
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 10:35 PM CDT | River Flood Warning | LSX | Monroe | 31 hr |
| Oct 2, 11:03 PM CDT | Areal Flood Warning | LSX | Lincoln | 10 hr |
| Oct 3, 5:23 AM CDT | River Flood Warning | LSX | Marion | 26 hr |
| Oct 3, 5:27 AM CDT | River Flood Warning | LSX | Lewis | 38 hr |
| Oct 3, 10:59 AM CDT | River Flood Warning | LSX | Marion | 34 hr |
| Oct 3, 4:22 PM CDT | River Flood Warning | LSX | Lewis | 46 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.